Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2014, 3:04 PM CST for Jasper County, Newton County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2014, 3:04 PM CST (21:04 UTC)
- Expired
- Feb 2, 2014, 3:45 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS54 KJAN 022104
SVRJAN
MSC061-101-129-022145-
/O.NEW.KJAN.SV.W.0001.140202T2104Z-140202T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST SUN FEB 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 345 PM CST
* AT 305 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROBERTS AROUND 310 PM CST.
LAWRENCE AROUND 315 PM CST.
NEWTON AROUND 320 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3209 8931 3214 8942 3223 8938 3223 8932
3233 8933 3244 8927 3235 8902
TIME...MOT...LOC 2105Z 219DEG 40KT 3219 8930
$$
BYB2 follow-up statements
430
WWUS54 KJAN 022121
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST SUN FEB 2 2014
MSC061-129-022131-
/O.CAN.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
SMITH MS-JASPER MS-
321 PM CST SUN FEB 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...
THE THREAT HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
3235 8902
TIME...MOT...LOC 2121Z 226DEG 35KT 3228 8918
$$
MSC101-022145-
/O.CON.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
NEWTON MS-
321 PM CST SUN FEB 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
NEWTON COUNTY UNTIL 345 PM CST...
AT 318 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROBERTS...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL NEWTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
3235 8902
TIME...MOT...LOC 2121Z 226DEG 35KT 3228 8918
$$
BYB385
WWUS54 KJAN 022137
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST SUN FEB 2 2014
MSC101-022148-
/O.EXP.KJAN.SV.W.0001.000000T0000Z-140202T2145Z/
NEWTON MS-
337 PM CST SUN FEB 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEWTON COUNTY
WILL EXPIRE AT 345 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3222 8916 3224 8928 3228 8929 3242 8921
3235 8902
TIME...MOT...LOC 2138Z 226DEG 35KT 3239 8904
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 2:55 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 2, 2:55 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 PM CST SUN FEB 2 2014 .SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY NIGHT)... THE PRIMARY CONCERNS WILL BE THE RISK OF AN ISOLATED STRONG OR SEVERE STORMS AHEAD OF A SAGGING COLD FRONT FOR THIS AFTERNOON...FOLLOWED BY THE RISK OF SOME BRIEF FREEZING DRIZZLE IN THE EXTREME NORTHWEST LATE TONIGHT...THEN A CHANCE FOR ANOTHER BOUT OF RAIN AND SOME EMBEDDED THUNDERSTORMS FOR LATE MONDAY NIGHT THROUGH TUESDAY NIGHT. LASTLY WILL BE POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWED THE REGION UNDER SOUTHWEST FLOW AS A COLD FRONT WAS SLOWLY SAGGING ITS WAY ACROSS THE REGION. AREA RADARS WERE PICKING UP SHOWERS AND SOME EMBEDDED THUNDERSTORMS MOVING NORTHEAST ACROSS THE REGION. A FEW OF THE STORMS HAVE BEEN ON THE STRONG SIDE. AN ASSOCIATED SHORT WAVE WAS PUSHING THROUGH THE SOUTHERN PLAINS. AS OF 3 PM THE FRONT EXTENDED FROM NORTH OF A LINE FROM ALEXANDRIA TO JACKSON METRO TO COLUMBUS. TEMPERATURES RANGED FROM THE UPPER 30S NORTHWEST TO THE MIDDLE 60S SOUTHEAST. THERE STILL LOOKS TO BE A WINDOW OF OPPORTUNITY FOR THIS AFTERNOON FOR A FEW STRONG TO SEVERE STORMS ACROSS THE SOUTH HALF OF THE REGION AHEAD OF THE FRONT. SPC HAS A NARROW SLIGHT RISK AREA WITH THE PRIMARY RISK BEING BRIEF DAMAGING WINDS AND A POSSIBLE BRIEF TORNADO. SO WILL CONTINUE TO MENTION THIS RISK IN THE HWO. FOR TONIGHT...THE STRONG FRONT WILL SLOWLY SAG SOUTH ACROSS THE REST OF THE REGION BRINGING WITH IT SOME BREEZY NORTHERLY WINDS ACROSS THE REGION. THE FRONT WILL EXIT THE REGION AFTER MIDNIGHT. DURING THE EVENING THE EMBEDDED THUNDERSTORM POTENTIAL WILL DIMINISH PRIOR TO MIDNIGHT. AFTER MIDNIGHT THE BEST LIFT AND MOISTURE CONVERGENCE WILL MOVE EAST OF THE REGION...LEAVING SOME PATCHY LIGHT RAIN. HOWEVER AS THE COLDER AIR DEVELOPS ACROSS THE REGION THERE MAY BE A BRIEF PERIOD OF SOME FREEZING DRIZZLE ACROSS THE EXTREME NORTHWEST. DO NOT EXPECT IT TO LAST FOR VERY LONG. MODEL SOUNDING SHOWS A VERY SHALLOW LAYER OF COLD AIR WITH A NICE WARM NOSE ABOVE IT. THE OVERNIGHT CREW WILL HAVE TO MONITOR FOR ANY SLICK SPOTS ON BRIDGES AND OVERPASSES FROM THE LIGHT PRECIPITATION. FOR NOW WILL LEAVE IT OUT OF THE HWO. EXPECT THE PRECIP TO MOVE OUT OF MOST OF THE REGION BY 12Z MONDAY. LOWS WILL BE FROM THE LOWER 30S NORTHWEST TO THE LOWER 40S SOUTHEAST. FOR MONDAY-MONDAY NIGHT....SPRINKLES WILL END EARLY IN THE EAST AS WE GET A BRIEF DRY BREAK DURING THE DAY. ANOTHER SOUTHERN STREAM SHORT WAVE WILL BE PUSHING TOWARD THE SOUTHERN PLAINS DURING THE DAY. AS WE GO INTO MONDAY NIGHT EXPECT A SURGE OF MOISTURE WITH ISENTROPIC LIFT TO AFFECT THE REGION AS THE SHORTWAVE MOVES INTO THE SOUTHERN PLAINS. WE WILL START OUT WITH SOME PATCHY LIGHT RAIN PRIOR TO MIDNIGHT IN THE FAR WEST BEFORE MOISTURE CONVERGENCE AND LIFT DEVELOPS ACROSS THE REGION DURING THE LATE NIGHT HOURS. THERE WILL BE ENOUGH ELEVATED INSTABILITY FOR SOME ISOLATED CONVECTION TO DEVELOP. HIGHS FOR MONDAY WILL RANGE FROM THE LOWER 40S NORTHWEST TO THE MIDDLE 50S SOUTHEAST. LOWS FOR MONDAY NIGHT WILL BE FROM THE MIDDLE 30S NORTHWEST TO THE LOWER 50S SOUTHEAST. FOR TUESDAY-TUESDAY NIGHT...THE FLOW WILL ALLOW FOR A WARMING TREND PRIOR TO THE ARRIVAL OF THE COLD FRONT. THE APPROACHING SOUTHERN STREAM SHORTWAVE WILL PUSH A COLD FRONT INTO THE REGION DURING THE DAY. THE MODELS REMAIN CONSISTENT SHOWING A SURFACE LOW TRACKING ALONG OR PERHAPS JUST WEST OF THE NATCHEZ TRACE DURING THE DAY TUE WITH THE ATTENDANT FRONTAL ZONE DRAPED ACROSS THE AREA COME TUE AFTERNOON. THIS WILL ONCE AGAIN INCREASE LIFT AND MOISTURE CONVERGENCE ACROSS THE REGION WITH SOME DECENT ELEVATED INSTABILITY FOR EMBEDDED THUNDERSTORMS. THE FRONT WILL EXIT TUESDAY NIGHT AS ELEVATED INSTABILITY AFFECTS THE EASTERN AREAS PRIOR TO MIDNIGHT. INGREDIENTS FOR ANY KIND OF STRONG STORMS DO NOT SEEM TO COME TOGETHER WITH THIS SYSTEM. THE COLD FRONT LOOKS TO CLEAR OUR SOUTHEASTERN COUNTIES AROUND MIDNIGHT TUE NIGHT WITH THINGS CLEARING OUT HEADED INTO THE DAYLIGHT HRS WED. THE BEST LIFT WILL MOVE EAST OF THE REGION AFTER 06Z AS WE WILL HAVE SOME LIGHT SHOWERS WHICH WILL EXIT THE REGION BY EARLY WEDNESDAY. HIGHS ON TUESDAY WILL BE FROM MIDDLE 40S NORTHWEST TO THE LOWER 70S SOUTHEAST. LOWS TUESDAY NIGHT WILL BE FROM THE MIDDLE 30S NORTHWEST TO THE UPPER 40S SOUTHEAST. QPF WISE RAINFALL WILL AVERAGE FROM 1 TO AROUND 2 INCHES THROUGH THE PERIOD. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO THE MILDER RAW GFS GUIDANCE FOR TONIGHT WITH THE CLOUDS AND RAIN AROUND. FOR MONDAY AND TUESDAY WENT CLOSE TO MAV GUIDANCE. FOR MONDAY NIGHT WENT CLOSER TO THE MILDER NAM GUIDANCE. FOR TUESDAY NIGHT WENT WITH A BLEND OF MAV AND MET GUIDANCE. AS FAR AS POPS ARE CONCERN WENT CLOSE TO CURRENT FORECAST POPS FOR TONIGHT AND MONDAY. FOR MONDAY NIGHT MADE A SLIGHT ADJUSTMENT TO MEN POPS. FOR TUESDAY WENT CLOSE TO HIGH MEN POPS. FOR TUESDAY NIGHT WENT CLOSE TO MAV POPS./17/ ./PORTIONS OF PREVIOUS LONG TERM DISCUSSION...(WEDNESDAY THROUGH SUNDAY)... STRONG/COLD HIGH PRESSURE WILL BE BUILDING OVER THE CENTRAL PLAINS WED MORNING HOWEVER STUBBORN WEST-SOUTHWESTERLY FLOW ALOFT WILL PRECLUDE A PUSH OF REALLY COLD AIR ACROSS THE DEEP SOUTH. SHALLOW/ COOL AIR WILL BE IN PLACE HOWEVER KEEPING HIGHS WED AFTERNOON BELOW NORMAL IN THE LOW 40S TO LOW 50S. UNCERTAINTY CONTINUES TO LOOM OVER THE FORECAST FOR THE LATTER HALF OF THE WORK AS THE MODELS CONTINUE TO DIFFER ON WHEN PRECIP CHANCES WILL RETURN TO THE ARKLAMISS. THE ECMWF CONTINUES TO BE ABOUT 18-24 HRS FASTER THAN THE GFS/GEM GUIDANCE (SIMILAR TO LAST NIGHT)...BRINGING A RETURN OF LIGHT RAIN THU MORNING WHEREAS THE LATTER MODELS HOLD OFF UNTIL FRI MORNING. REGARDLESS OF WHICH MODEL HAS THE TIMING RIGHT IT CONTINUES TO LOOK LIKE ENOUGH COLD AIR WILL BE IN PLACE FOR SOME WINTRY PRECIP TO FALL ACROSS THE DELTA AS THE RAINS MOVE BACK IN. LOW LEVEL WAA WILL STRENGTHEN A WARM NOSE ALOFT AS TIME PASSES...SO THIS WINTRY MIX MAY FIRST START OUT AS A SNOW/SLEET MIX BEFORE TRANSITIONING TO MORE FREEZING RAIN UNTIL ENOUGH WARMING OCCURS FOR A CHANGEOVER TO ALL RAIN. WHEN EXACTLY THIS MAY HAPPEN (THU OR FRI) IS STILL UP IN THE AIR SO STAY TUNED. TIMING DIFFERENCES IN THE MODELS CONTINUE INTO THE WEEKEND...BUT ALL GUIDANCE SHOWS A STOUT S/WV CROSSING INTO THE PLAINS SOMETIME SAT WHICH WILL RAMP THE PRECIP CHANCES BACK UP LATE IN THE PERIOD. DEPENDING ON THE TRACK OF THE S/WV WE COULD BE LOOKING AT ANOTHER CHANCE FOR SOME LIGHT WINTRY PRECIP AS THE TROUGH AXIS PASSES LATE IN THE WEEKEND. /BK/ && .AVIATION...EXPECT MAINLY IFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH MUCH OF THE PERIOD AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. INTERMITTENT SHOWERS AND THUNDERSTORMS MAY OCCASIONALLY BRING LIFR CONDITIONS TO SITES BEFORE ENDING FROM WEST TO EAST AFTER 06Z. GUSTY NORTHERLY WINDS ARE OCCURRING AT GLH/GWO...WITH THE REMAINING SITES SWINGING AROUND TO THE NORTH BEHIND THE BOUNDARY AS IT MOVES SOUTHEAST ACROSS THE AREA THIS AFTERNOON THROUGH THE EVENING HOURS./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 38 49 50 67 / 99 9 32 90 MERIDIAN 42 53 50 71 / 100 16 26 82 VICKSBURG 36 46 46 62 / 98 6 39 95 HATTIESBURG 43 58 53 74 / 94 13 26 80 NATCHEZ 37 46 50 66 / 93 7 39 87 GREENVILLE 34 43 37 47 / 100 6 34 100 GREENWOOD 34 46 41 56 / 100 7 31 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/BK/15
Hazardous weather outlook, Feb 2, 6:04 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 604 AM CST SUN FEB 2 2014 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>037-040>042- 047-031215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-WARREN- 604 AM CST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ026-MSZ038-039-043>046-048>066-072>074-031215- CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 604 AM CST SUN FEB 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON BETWEEN 1 AND 7 PM. MAIN THREATS WILL BE FROM ISOLATED WIND GUSTS OF 45 TO 60 MPH ALONG WITH THE POTENTIAL FOR A BRIEF TORNADO. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 CONVERT URL ABOVE TO LOWERCASE!) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. CME && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 2, 1:17 PM CST, 1 hour 47 minutes before
MSZ061-022000-
FRANKLIN MS-
117 PM CST SUN FEB 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CST SUN FEB 2 2014
...STRONG THUNDERSTORM TRACKING TOWARD BUDE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 11 MILES SOUTH OF KIRBY AT 117 PM
CST...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9113 3161 9089 3161 9063 3153 9063
3134 9087 3134 9098 3133 9100 3134 9102
3133 9103 3132 9106
TIME...MOT...LOC 1917Z 224DEG 32KT 3138 9098
BYBSpecial weather statement, Feb 2, 2:09 PM CST, 55 minutes before
MSZ061-062-022040-
LINCOLN MS-FRANKLIN MS-
209 PM CST SUN FEB 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CST SUN FEB 2 2014
...STRONG THUNDERSTORM OVER SOUTHEASTERN FRANKLIN COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES NORTHWEST OF CENTER
POINT AT 209 PM CST...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN FRANKLIN AND LINCOLN COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3147 9077 3170 9042 3169 9041 3169 9038
3170 9037 3170 9033 3159 9024 3153 9024
3134 9062 3134 9066
TIME...MOT...LOC 2009Z 236DEG 28KT 3145 9062
BYBSpecial weather statement, Feb 2, 2:53 PM CST, 11 minutes before
MSZ050-051-056-057-022150-
SMITH MS-SCOTT MS-NEWTON MS-JASPER MS-
253 PM CST SUN FEB 2 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CST SUN FEB 2 2014
...STRONG THUNDERSTORM JUST NORTHEAST OF RALEIGH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 TO
50 MPH WIND GUSTS WAS LOCATED 4 MILES SOUTHWEST OF PINEVILLE AT 252
PM CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN JASPER...NEWTON...SOUTHEASTERN SCOTT AND
NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3199 8944 3213 8958 3258 8904 3258 8892
3234 8892
TIME...MOT...LOC 2052Z 228DEG 33KT 3212 8942
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 1:17 PM CST | Special Weather Statement | JAN | Franklin | 43 min |
| Feb 2, 2:09 PM CST | Special Weather Statement | JAN | Lincoln | 31 min |
| Feb 2, 2:53 PM CST | Special Weather Statement | JAN | Newton | 57 min |
| Feb 2, 5:43 PM CST | Special Weather Statement | JAN | Scott | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.